Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 412, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 9, 2006, 4:34 PM EDT for Lincoln County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2006, 4:34 PM EDT (20:34 UTC)
- Expired
- Sep 9, 2006, 5:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 120 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 2:45 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 9, 2:45 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT SAT SEP 9 2006 .SHORT TERM (TONIGHT THRU SUNDAY AFTERNOON)... ISOLATED TO SCATTERED SHOWER/THUNDERSTORM ACTIVITY HAS DEVELOPED THIS AFTERNOON...MAINLY SOUTH OF A LINE FROM CYNTHIANA TO MORGANTOWN. THIS REGION LOOKS TO BE WITHIN A REGION OF HIGHER DEWPOINTS...MAINLY LOWER TO MID 60S...WITH VALUES NEAR OR BELOW 60 JUST TO THE NORTH AND WEST AND THE SHOWERS/STORMS BEING SPURRED ALONG BY THE HEATING OF THE DAY AND THE VORT MOVING JUST EAST OF NASHVILLE THIS AFTERNOON ACROSS TENNESSEE. MUCH DRIER AIR ALONG AND NORTH OF THE OHIO RIVER...VERY LITTLE CU HAS DEVELOPED IN THIS REGION. MSAS VALUES SHOW SOLID INSTABILITY HAS DEVELOPED OVER THE REGION...WITH MUCH OF THE REGION AROUND -2 TO -4. HIGHS TODAY LOOK TO TOP OUT AROUND THE MID 80S. DECENT SHORT RANGE MODEL AGREEMENT...WILL USE 09Z SREF AS THE BASIS FOR THE SHORT TERM FORECAST. HAS CONSISTENT LOOK THE LAST TWO DAYS. TEMPS TONIGHT SHOULD BE SLIGHTLY WARMER THAN LAST NIGHTS WITH INCREASED LOW LEVEL MOISTURE AND SOME MORE CLOUDS...MAINLY CIRRUS...THAN THE LAST FEW NIGHTS...WILL LEAN TOWARDS THE METMOS NUMBERS...AND A BLEND OF THE MAVMOS AND METMOS FOR HIGHS SUNDAY. WEAK SFC HIGH STILL JUST EAST OF THE REGION...VERY LITTLE PRESSURE GRADIENT AND LIGHT AND VARIABLE WINDS WILL CONTINUE THRU THE NIGHT...AS A FRONT REMAIN WELL TO THE NORTH AND AN DEVELOPING AREA OF LOW PRESSURE MOVES ACROSS THE CENTRAL PLAINS. CLOUD COVERAGE WILL DISSIPATE AFTER SUNSET...AS WELL AS THE SHOWER/THUNDERSTORM ACTIVITY. THOUGH A FEW SHOWERS MAY DEVELOP LATE OVERNIGHT ACROSS THE SOUTHERN PORTIONS OF THE REGION AS HAVE OCCURRED THE LAST FEW NIGHTS/EARLY MORNINGS...AS A WEAK VORT MOVES THRU THE TN VALLEY. PATCHY FOG MAY DEVELOP AGAIN TONIGHT...BUT CIRRUS MAY LIMIT RAD COOLING KEEPING VSBYS FROM BECOMING MUCH LESS THAN 1 MILE. LOW CROSSES THE PLAINS AND STARTS TO ENTER THE MS VALLEY BY THE END OF SUNDAY AFTERNOON...INCREASED SW FLOW AHEAD OF THE SYSTEM BRINGING DEEPER MOISTURE ACROSS THE OHIO VALLEY. PWATS CLIMB FROM AROUND 1.0 TO 1.5 BY THE EARLY AFTERNOON ALLOWING FOR SOME MODERATE TO HEAVY RAINFALL IN ANY SHOWERS AND THUNDERSTORMS THAT CAN DEVELOP. WILL KEEP 20 POPS IN ACROSS THE ENTIRE FORECAST AREA...WITH DECENT INSTABILITY(LIS NEAR -3 TO -5 AND CAPES NEAR 1500-2000J/KG)...LITTLE OR NO CAPPING PRESENT...AND POSSIBLE WEAK SHRTWV SEEN IN THE MODELS MOVING ACROSS THE REGION SUNDAY AFTERNOON. WILL REMOVE THE HEAVY RAINFALL MENTION FROM THE ZONES...THOUGH AS MENTIONED ABOVE BRIEF HEAVY RAINFALL WILL BE POSSIBLE. SCTD CLOUDS WILL BE PRESENT DURING THE DAY...MOSTLY CI AND SOME MID LEVEL AHEAD OF THE DEVELOPING SYSTEM TO THE WEST UNTIL SOME CU DEVELOPS DURING THE AFTERNOON. NOTHING WOULD INDICATE THAT ANY STORMS WOULD BE SEVERE SUNDAY...BUT THE USUAL GUSTY WINDS...AND SOME SMALL HAIL CAN NOT BE RULED OUT FROM THESE PULSE STORMS. --SCHOTT .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... SUNDAY NIGHT THROUGH TUESDAY... THE GFS IS THE ODD MODEL OUT FOR THIS FORECAST PERIOD. THE NAM AND NGM MODELS KEEP AN ELONGATED TROUGH FROM THE GREAT LAKES INTO THE MID MISSISSIPPI VALLEY WHILE THE GFS REALLY SHARPENS UP THE TROUGH AND BRINGS IT TOWARD THE LOWER OHIO VALLEY. REGARDLESS... THE END RESULT FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA WILL BE SIMILAR. A WEAK FRONTAL BOUNDARY WILL LIFT INTO CENTRAL ILLINOIS AND INDIANA. THIS WILL PRODUCE A WARM SOUTHERLY FLOW ACROSS THE REGION WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MONDAY AFTERNOON AND EVENING. THE MAIN DIFFERENCE WOULD OCCUR LATE TUESDAY. IF THE GFS IS CORRECT A COOL FRONT WILL BE APPROACHING THE REGION WHILE THE NGM KEEPS US IN THE WARM SECTOR WITH A SLUG OF MOISTURE HEADING INTO THE REGION. WITH THE UNCERTAINTY WE WILL KEEP POPS IN THE HIGH CHANCE CATEGORY LATE TUESDAY INTO WEDNESDAY MORNING. WE WILL FOLLOW A BLEND OF THE GFS AND MAV GUIDANCE FOR THIS FORECAST. WEDNESDAY THROUGH SATURDAY.... LONG RANGE GFS ENSEMBLE AND CANADIAN MODELS CONTINUE TO DIFFER WITH THE ECMWF ON THE EVOLUTION OF A DEEP TROUGH AND CUT OFF LOW DROPPING THROUGH THE LOWER OHIO VALLEY AT THE BEGINNING OF THE PERIOD. WE WILL CONTINUE ALONG WITH PREVIOUS AND FOLLOW THE GFS. AT THE SURFACE AN AREA OF LOW PRESSURE OVER LAKE MICHIGAN WEDNESDAY MORNING WILL TRAVEL NORTHEAST INTO SOUTHERN CANADA BY SATURDAY. A COOL FRONT WILL SWEEP ACROSS THE REGION WEDNESDAY WITH SHOWERS AND THUNDERSTORMS POSSIBLE. COOL HIGH PRESSURE WILL BUILD IN BEHIND THE COOL FRONT AND PROVIDE SEASONABLE TEMPERATURES INTO THE WEEKEND. --JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Sep 9, 4:30 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT SAT SEP 9 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-100830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 PM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS PORTIONS OF CENTRAL KENTUCKY AND SOUTHERN KENTUCKY MAINLY THIS EVENING. STORMS THAT DO DEVELOP WILL BE MAINLY SOUTH AND EAST OF A LINE FROM LEXINGTON TO MORGANTOWN. A BRIEF PERIOD OF MODERATE TO HEAVY RAINFALL... OCCASIONAL LIGHTNING AND GUSTY WINDS MAY ACCOMPANY ANY STORMS. AN ISOLATED SEVERE STORM OR TWO ARE POSSIBLE. LATE TONIGHT...PATCHY FOG MAY DEVELOP REDUCING VISIBILITY TO NEAR OR LESS THAN A MILE...THOUGH GENERALLY ONLY IN LOW LYING AREAS AND ALONG WATERWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON THROUGH WEDNESDAY MORNING AS A WEATHER DISTURBANCE APPROACHES AND MOVES THROUGH THE AREA. AT THIS TIME...THE MOST NUMEROUS SHOWERS AND STORMS ARE FORECAST TO OCCUR TUESDAY AND TUESDAY NIGHT...WITH A FEW STRONG THUNDERSTORMS POSSIBLE TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 9, 3:29 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EDT SAT SEP 9 2006 KYZ055-092000- BOYLE- 329 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORMS AFFECTING BOYLE COUNTY... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF DANVILLE...OR 22 MILES NORTH OF LIBERTY...AND MOVING EAST AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR DANVILLE BY 400 PM EDT. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Special weather statement, Sep 9, 4:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 428 PM EDT SAT SEP 9 2006 KYZ067-092115- LINCOLN- 428 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL LINCOLN COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STANFORD...OR 18 MILES NORTHEAST OF LIBERTY...AND MOVING EAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.